MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required placement of a retracta detachable embolization coil for a left ovarian vein embolization procedure.A combination of detachable and pushable coils were placed.The patient went home and contacted the surgeon 3 days post procedure and reported pelvic phlebitis and difficulty standing for more than 10 minutes.The patient was prescribed oral anti inflammatory and analgesic medication.The patient was contacted again 7 days post procedure, and the patient reported the same amount of pain and no improvement.Additional information regarding the event and patient outcome has been requested but is currently unavailable.The mwcer-35-14-14 device is captured under patient identifier (b)(6) (subject of this report).The mwcer-35-14-16 device is captured under patient identifier (b)(6).The mwcer-35-14-8 device is captured under patient identifier (b)(6).The mwce-35-20-14-nester device is captured under patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided 14oct2021 stated the patient was mobile and in less pain prior to placement of the coils.The patient is continuing to take taking analgesia and the pain has not gotten worse.The quantity of each coil lot was also provided as follows: one mwcer-35-14-14 device is captured under patient identifier (b)(6) (subject of this report).Two mwcer-35-14-16 devices are captured under patient identifier (b)(6).Two mwcer-35-14-8 devices are captured under patient identifier (b)(6).Two mwce-35-20-14-nester devices are captured under patient identifier (b)(6).
 
Event or Problem Description
Contact was made with the surgeon and additional information related to the event was reported.The surgeon stated: "i don't this the patients discomfort had anything to do with the device.It was simply a big vein with a lot of pelvic varices.Its appropriate phlebitis consistent with thrombosis of the vein.Further this is not a complaint it is an observation.Something the clinician will have to balance up when they offer rx for this issue.Discomfort or treating the vein vs the benefit or occluding it.".
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) in australia informed cook of an incident involving a mwcer-35-14-14 (retracta detachable embolization coil) from lot 13483487.It was reported that after a procedure in which the left ovarian vein was embolized, the patient experienced pelvic phlebitis and has had trouble standing for more than ten minutes.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu) were conducted during the investigation.The customer did not return the complaint device for evaluation.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed no relevant non-conformances.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field cook also reviewed product labeling.The current instructions for use [t_mwcer_rev5] state the following: "precautions: perform an angiogram prior to embolization to determine correct catheter position.This product is intended for use by physicians trained and experienced in arterial and venous vessel embolization techniques.Standard techniques for placement of vascular access sheaths, angiographic catheters, and wire guides should be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, no device return, and the results of the investigation, cook has concluded this occurrence is related to the procedure and could not be traced to the device.As reported by the surgeon, the patient¿s discomfort was consistent with the treatment she received.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12632336
Report Number1820334-2021-02327
Device Sequence Number19695966
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)251103(10)13483487
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-14
Device Lot Number13483487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/10/2021
Supplement Date Received by Manufacturer10/14/2021
10/19/2021
03/22/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date10/19/2021
01/20/2022
04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MWCE-35-20-14-NESTER; COOK MWCER-35-14-16; COOK MWCER-35-14-8; UNKNOWN MANUFACTURER C2 CATHETER; UNKNOWN MANUFACTURER RDC SHEATH
Outcome Attributed to Adverse Event Disability;
Patient Age40 YR
Patient SexFemale